alright so i am a 15 year old female. i had posted some questions about something that happened to me that the doctors still do not know what is wrong. i had what they assumed was a seizure, but they ...
my dr says i have high blood presure 130/86 r 132/86 L, now i belive that is right in the middle, she say s i will have to be on medication for life , any thoughts on this, im not saying i disagree ...
well, I'm not sure exactly what you're asking...but you want to give it slowly. I think it's recommended that you give 1cc per minute to avoid tinnitus...if this doesn't answer your question please feel free to message me and I'll try to help...I work in a cardiac ICU by the way
This sounds like a nursing student trying to get someone else do do his/her homework. As an RN of 34 years, let me set you straight. The only way to learn is to do your own studying, which includes your own homework. I'm sure all the other RN's that read this question and answer will agree with me.
Well if you are trying to get us to do your work for you, then you are cheating! How about just a hint, when giving lasix you might want to consider giving it slowly, now it's up to you to look up why.
Furosemide/Lasix isn't really a cardiac med per se, it's actually a loop diuretic
Have a urinal or a potty nearby.
Blood pressure should be checked before you give it to make sure the pt can tolerate the decrease in fluid volume.
Keep an eye on the electrolytes. Especially the potasssium
You can give it over a minute.
1) check BP before giving the drug (hold if systolic BP is less than 90, for some pt's, hold if it's less than 100- usually the ordering MD will set the paramaters).
2) check pt's potassium level- if it's low, a supplement may be needed b/c of potassium loss that accompanies diuresis
3) If administering IV push, administer slowly (usually over 1 minute) and monitor the pt for any signs of distress (ie dizziness, ringing in the ears)
4)re-check BP a little while after giving drug
5) monitor intake and output
You should push the drug over a period of 3-5 mins per cc for
instance if you are giving 40mg you should push it for about 4 min it causes arrhymias if pushed too fast and youshould be looking for adequate urinary output and it is not potassium sparing so a suppliment should also be considered
Only a student nurse would be asking this question! You need to do your own research-how else are you going to learn!
If memory serves me correctly, furosemide is a diuretic. You need to supply potassium with strong diuretics to offset the loss of potassium by this drug.
If you are administering a furosemide (Lasix) which is a loop diuretic and NOT cardiovascular drug (although it is used in Congestive Heart Failure to relieve edema and decrease preload). You need to take into consideration the electrolytes that the patient will loose by voiding, a very important electrolyte is potassium. If the patient looses a lot of potassium (hypokalemia) and if you give a cardiovascular drug like Digoxin (Lanoxin), it can potentiae digitalis-induced arrhythmias.